Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kadaz

Stopping accutane course early - any chance of permanent results?

Recommended Posts

Hey yo, I am at about 3300 mg which in my case means ~55 mg/kg. I have to stop the course cause of the sides, mainly body wide hairloss (hair,beard, eyebrows, body hair.. everything) and very red/dry eyes that no amount of eye drops seem to help. I got lots and lots more but these are the ones that scare me the most. So first and foremost I want the sides to disappear but i am also interested in what will happen to my face once (hopefully) the sides are gone.

Now, since the first month I haven't had a single pimple cause my case wasn't that severe (yet?). I like the way my skin has been acne-wise since i started and I wanted to know if there is a chance that some of those results might be permanent? I had an extremely oily face which resulted in annoying pimples clogged pores etc.

Also accutane has stopped pimples, oil production etc. but it has caused cysts that are way under the skin, invisible that can only be felt. What will happen to those once I quit? Appreciate any input on this!

 

Share this post


Link to post
Share on other sites

Just as a prercaution, can you try and wean yourself of accutane - don't just stop cold turkey!
Try not to worry about pimples, your good health is so much more important!
Please keep us up-date about your recovery.

Share this post


Link to post
Share on other sites

well dermo said to just lower it from 40mg a day to 20 and see what happens. but he also said that all this sudden hair loss has nothing to do with tane, and it clearly does cause I know my body. i stopped taking it altogether 2 days ago and I ll just wait and see. If the two sides that scare me the most go away, I ll resume.

i dont worry about the pimples at all. I worry about the side effects, the deep ''silent'' cysts, and the results. that's all!

Share this post


Link to post
Share on other sites

I would suggest seeing your regular physician and getting some blood work to test hormones (thyroid etc) and possible Vitamin deficiencies in regards to your hair loss. It is known and Roche has listed as a side effect that Accutane can cause hair loss, alopecia, TE or early MPB. As for your eyes I would see a eye specialist to be on the safe side regarding your eyes!

As for cysts that have formed underneath the skin, I wonder if those are sebaceous cysts??? It's hard to say as Accutane has worsened some peoples acne, some have cleared for it only to come back months later etc....

Good Luck!!!!!!!!! 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×